MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 36MM/-2.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH C-TAPER COCR LFIT HEAD 36MM/-2.5MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 06-3697
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 09/26/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding instability involving a metal head was reported.The event was confirmed by medical review.Method & results: product evaluation and results: visual, dimensional, functional inspection, and material analysis were not performed as the item was not returned.Clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿on (b)(6) 2014 a revision of the left total hip arthroplasty and left knee arthroscopic partial lateral meniscectomy was performed for a diagnosis of "(1) left hip instability¿.¿regarding the hip, it was noted, ''no evidence of loosening and no sign of infection of the hip is noted"."the construct tolerated combined hip flexion, adduction midline and internal rotation to 60 degrees before anterior impingement and posterolateral subluxation occurred.".According to implant labels the components were changed to a 28/plus-5 c-taper lfit head, a 28/48 admimdm x3 insert, and a 42e mdm liner".¿the patient's history of post-menopausal osteoporosis contributed to her fractures.The gamma nail construct functioned perfectly in situ resulting in healing of the stress fracture while maintaining its rigid fixation.The subsequent conversion to a total hip arthroplasty was indicated by progression of hip osteoarthritis.Two dislocations, indicating an unstable total hip arthroplasty, required revision to a more stable bearing construct like the mdm/adm bearing selected.Acetabular shell and stem are still retained as they have successfully osseointegrated.In the revision surgery of (b)(6) 2014 in which the mdm/adm bearing was implanted impingement of the joint was noted at the extremes of motion.The position of the well-fixed femoral and acetabular components were not changed, exposing the mdm/adm construct to the same impingement which was subsequently noted on the material analysis report of the explanted mdm/adm bearing.Dislocations are more common in revision surgery, and noting evidence of subsequent impingement evidence of the mdm/adm at revision would also cause instability.The revision to a constrained liner has apparently resulted in a stable hip as of the last documentation on (b)(6) 2018.Review of the medical records and material analysis report of the explanted components do not suggest component material or manufacturing factors as related to this clinical picture¿.Product history review: review of the product history records indicates devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other events for this lot.Conclusions: a review of the provided medical records and x-rays by a clinical consultant indicated: ¿on (b)(6) 2014 a revision of the left total hip arthroplasty and left knee arthroscopic partial lateral meniscectomy was performed for a diagnosis of "(1) left hip instability.¿ ¿two dislocations, indicating an unstable total hip arthroplasty, required revision to a more stable bearing construct like the mdm/adm bearing selected.Acetabular shell and stem are still retained as they have successfully osseointegrated.In the revision surgery of (b)(6) 2014 in which the mdm/adm bearing was implanted impingement of the joint was noted at the extremes of motion.The position of the well-fixed femoral and acetabular components were not changed, exposing the mdm/adm construct to the same impingement which was subsequently noted on the material analysis report of the explanted mdm/adm bearing.Dislocations are more common in revision surgery, and noting evidence of subsequent impingement evidence of the mdm/adm at revision would also cause instability.The revision to a constrained liner has apparently resulted in a stable hip as of the last documentation on (b)(6) 2018.Review of the medical records and material analysis report of the explanted components do not suggest component material or manufacturing factors as related to this clinical picture".
 
Event or Problem Description
Patients friend called and stated that the patient had a left hip revision on (b)(6) 2014.She stated that patient was in pain since day one postop.Patient experienced pain, limited range of motion, would hear noises periodically and cant walk well.Patient had a revision on (b)(6) 2014.

Brand Name
C-TAPER COCR LFIT HEAD 36MM/-2.5MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8175452
Report Number0002249697-2018-04081
Device Sequence Number1684201
Product Code LPH
UDI-Device Identifier07613327032819
UDI-Public07613327032819
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K061434
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number06-3697
Device Lot NumberMNHPMH
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight54